Dermatology Community
Tinea Versicolor?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tinea Versicolor?

4473559?1242638081
Hello, I have what my dermatologist calls TV on my neck but NOTHING he has proscribed had made it any better. I have spent hundreds of dollars and its getting worse over time. My dermatologist is a younger guy and seemed very unsure of what it was at first. I'm wondering if he has diagnosed me wrong. I have attached an image of my neck for reference. Please look at it and let me know what it is. Thank you.

-John

Related Discussions
12 Comments Post a Comment
Blank
Avatar_m_tn
Sure does look like TV.But then inspite of giving proper treatment, if you do not expose to sunlight some time the pigmentation remains.Canesten external applications should do.
Blank
Avatar_m_tn
Thanks for the reply jagesh50.  I will look into that cream.  I have tried so many now I don't know if I have tried that one or not.  Does anyone else agree that this looks like TV?  Thank you.

-John



Blank
563773_tn?1374250139
Hello,
From the picture it looks like tinea versicolor.But the other possibility is of acanthosis nigricans. Acanthosis nigricans is a brown to black, poorly defined, velvety hyperpigmentation of the skin.

Tinea versicolor is caused by a fungus that lives in the skin of almost all adults. Factors that can cause the fungus to become more visible include high humidity and immune or hormone abnormalities. Most cases of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine,ketaconazole and clotrimazole.You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral.

If the symptoms are severe then it will be best to consult a dermatologist.
I hope that helps. Take care and pls do keep me posted on how you are doing or if you have any additional doubts. Kind regards.

Blank
Avatar_m_tn
well yes, one would indeed think of acanthosis nigricans too,it would be raised from the skin ,as the consultant has rightly suggested.To the direct view ,the differentiation would be easy,but in a pic tough.
Blank
Avatar_m_tn
Thank you both very much for taking the time to help me out.  If the acanthosis nigricans is raised above the skin then I don't believe that this is my problem.  I guess I will keep trying the Selenium Sulfide shampoo and Clotrimazole cream.  And see what happens.  I have tried both for so long and it seems that all the shampoo does is irritate my skin.

-John
Blank
Avatar_m_tn
I know its only been a week but I figured I would post a little update.  I have been rubbing Selenium Sulfide shampoo on my neck and leaving it on each day for about 15 min.  After that I will take a shower, scrub it off and rub on some Clotrimazole cream when I get out of the shower.  The color looks a little better but my skin is burnt (pigmented) pretty bad.  Right now everything looks pretty much the same but my skin is super tight and dry.  I'm gonna stop with the Selenium Sulfide shampoo for now cause I know that's what is burning my skin.  I will keep up with the Clotrimazole cream and see what happens.  Its funny cause I keep reading websites that say its so easy to treat but I've been trying to treat this for over a year now.  I've spent hundreds of dollars at dermatologists and nothing has gotten better.  Hopefully I can get rid of this sooner or later.

-John
Blank
Avatar_m_tn
Let me tell you frankly,I have never been comfortable in prescribing selinium sulfide landed up with more trouble than cure.But never did go t.versicolor like magic on anybody.The problem is that though antifungals kill the organisms sun exposure only gets you back the normal pigments.
Blank
Avatar_m_tn
I have had a few people tell me to keep sunlight away from the affected areas cause they could get worse because of the heat.  Is that at all a possibility?  Thanks for the reply.

-John
Blank
Avatar_m_tn
Sweating worsens,but sunlight helps.funny but true.Put some talc after 5mint sun.
Blank
Avatar_m_tn
Little update.  I've been using everything under the sun to get rid of my TV and its still here. It seems like when it starts to get better it comes back full force and worse than before.  I don't understand why this is so hard to get rid of. I have been reading all over the internet and there are lots of people that have a hard time beating this simple infection.  Does anyone know what myself and so many others are doing wrong?  I think the only thing I haven't used is apple cider vinegar which some people say is very affective.  Some people say using selenium sulfide cures it right away for them.  Some people also say to use a mix of vodka and Sulphur powder to get rid of it.  Does anyone have any take on apple cider vinegar, Sulphur powder or vodka?  My neck is getting worse and I'm really tired of dealing with this stupid thing.  Please help me out fellas.

-John
Blank
Avatar_m_tn
Best to revisit the diagnosis.Possible acanthosis nigricans.You would only irritate the skin with out a firmer diagnosis.
Blank
Avatar_f_tn
hey john
just read your post, hope ya still check it out because i think you may be suffering from confluent and reticulated papillomatosis (CARP) it's often mistaken as tv....however it is resistant to tv treatment.  good news is there is a cure....minocyline 100mg 2x daily. ask your derm about it. hope i'm right....hope it works  :)

joy
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
23 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493